MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA BALLOON DILATATION CATHETER
Model Number U4150515RX
Medical Device Problem Codes Break (1069); Kinked (1339); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the sfa, the pta balloon allegedly ruptured at 4atm.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned for evaluation.A visual inspection of the device found a kink and partial break in the outer catheter shaft.Therefore, the investigation is confirmed for both a kink and break in the shaft.No signs of rupture were identified in the outer balloon material.A leak in the inner guidewire lumen was identified during an attempt to inflate the balloon.However, the source of the leak could not be identified.Therefore, the investigation is confirmed for a leak.However, the investigation is inconclusive for the reported rupture, as the balloon was unable to be fully inflated to inspect for ruptures, due to the leak in the guidewire lumen.Although the specific location of the leak from the inner guidewire lumen could not be determined, the source of the leak was isolated to the lumen under the proximal portion of the balloon.It is possible that the leak originated at the kink under the proximal cone of the balloon.However, the definitive root cause for the leak, or other reported and identified issues, could not be determined based upon available information.Labeling review: the current (b)(4) ifu (instructions for use) states: warnings: to prevent vessel damage, the inflated diameter and length of the balloon should approximate the diameter and length of the vessel just proximal and distal to the stenosis.Select a balloon size so that its inflated balloon diameter does not exceed the minimum vessel diameter when diameters of a target vessel vary.[or, it can cause vessel injury.] when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.[applying excessive force to the catheter can cause vessel damage and the catheter can result in tip or catheter breakage, catheter kink or balloon separation.] do not exceed the rbp recommended for this device.To prevent over pressurization, use of inflation device with manometer is recommended.[balloon rupture may occur if the rbp rating is exceeded.] careful attention must be paid to the dilatation of calcified lesions or tortuous anatomy.[it may lead to catheter damage or balloon rupture.} prohibitions: do not reuse.Do not resterilize.(b)(4).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the sfa, the pta balloon allegedly ruptured at 4 atm.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.

Brand Name
ULTRAVERSE RX PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7084860
Report Number2020394-2017-01690
Device Sequence Number16468236
Product Code LIT
UDI-Device Identifier00801741057946
UDI-Public(01)00801741057946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2018
Device Model NumberU4150515RX
Device Catalogue NumberU4150515RX
Device Lot Number50120892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1